Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 218, NWS Amarillo, TX

September 18, 2012Collingsworth County, Donley County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Sep 18, 2012, 12:46 AM CDT for Collingsworth County, Donley County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2012, 12:46 AM CDT (05:46 UTC)
Expired
Sep 18, 2012, 1:34 AM CDT
In force
48 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Collingsworth County, TX, Donley County, TX

The radar

The Amarillo radar (KAMA), 124 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 1:00 AM CDTHAIL 28 Sw Quail, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2264 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

516 
WUUS54 KAMA 180546
SVRAMA
TXC087-129-180715-
/O.NEW.KAMA.SV.W.0218.120918T0546Z-120918T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1246 AM CDT TUE SEP 18 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHEASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 215 AM CDT

* AT 1242 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 5 MILES WEST OF QUAIL...OR 15 MILES NORTH OF MEMPHIS...AND
  MOVING SOUTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WELLINGTON...         QUAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3500 10059 3504 10025 3475 10010 3474 10028
      3475 10068
TIME...MOT...LOC 0546Z 343DEG 19KT 3492 10048

$$

LG
5 follow-up statements
085 
WWUS54 KAMA 180557
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1257 AM CDT TUE SEP 18 2012

TXC087-129-180715-
/O.CON.KAMA.SV.W.0218.000000T0000Z-120918T0715Z/
DONLEY TX-COLLINGSWORTH TX-
1257 AM CDT TUE SEP 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
COLLINGSWORTH AND SOUTHEASTERN DONLEY COUNTIES UNTIL 215 AM CDT...

AT 1255 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5
MILES SOUTHWEST OF QUAIL...OR 11 MILES NORTH OF MEMPHIS...MOVING
SOUTH AT 20 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  WELLINGTON...         QUAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3500 10059 3500 10023 3475 10010 3474 10028
      3475 10068
TIME...MOT...LOC 0557Z 343DEG 19KT 3486 10047

$$

LG
785 
WWUS54 KAMA 180605
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
105 AM CDT TUE SEP 18 2012

TXC087-129-180715-
/O.CON.KAMA.SV.W.0218.000000T0000Z-120918T0715Z/
DONLEY TX-COLLINGSWORTH TX-
105 AM CDT TUE SEP 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
COLLINGSWORTH AND SOUTHEASTERN DONLEY COUNTIES UNTIL 215 AM CDT...

AT 103 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF QUAIL...OR 8 MILES NORTHEAST OF
MEMPHIS...MOVING SOUTH AT 20 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  WELLINGTON...         QUAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3500 10059 3500 10023 3475 10010 3474 10028
      3475 10068
TIME...MOT...LOC 0605Z 343DEG 19KT 3482 10046

$$

LG
873 
WWUS54 KAMA 180615
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
115 AM CDT TUE SEP 18 2012

TXC129-180624-
/O.CAN.KAMA.SV.W.0218.000000T0000Z-120918T0715Z/
DONLEY TX-
115 AM CDT TUE SEP 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DONLEY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3475 10054 3475 10055 3485 10051 3485 10023
      3474 10022 3474 10028
TIME...MOT...LOC 0614Z 343DEG 19KT 3477 10043

$$

TXC087-180715-
/O.CON.KAMA.SV.W.0218.000000T0000Z-120918T0715Z/
COLLINGSWORTH TX-
115 AM CDT TUE SEP 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
COLLINGSWORTH COUNTY UNTIL 215 AM CDT...

AT 112 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES NORTHEAST OF MEMPHIS...MOVING SOUTH AT 20 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  MAINLY RURAL AREAS OF SOUTHWESTERN COLLINGSWORTH COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3475 10054 3475 10055 3485 10051 3485 10023
      3474 10022 3474 10028
TIME...MOT...LOC 0614Z 343DEG 19KT 3477 10043

$$

LG
936 
WWUS54 KAMA 180623
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
123 AM CDT TUE SEP 18 2012

TXC087-180715-
/O.CON.KAMA.SV.W.0218.000000T0000Z-120918T0715Z/
COLLINGSWORTH TX-
123 AM CDT TUE SEP 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
COLLINGSWORTH COUNTY UNTIL 215 AM CDT...

AT 121 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES NORTHEAST OF MEMPHIS...MOVING SOUTH AT 20 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  MAINLY RURAL AREAS OF SOUTHWESTERN COLLINGSWORTH COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3475 10054 3476 10054 3480 10053 3480 10023
      3474 10022 3474 10028
TIME...MOT...LOC 0623Z 343DEG 19KT 3474 10042

$$

LG
717 
WWUS54 KAMA 180634
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
134 AM CDT TUE SEP 18 2012

TXC087-180644-
/O.CAN.KAMA.SV.W.0218.000000T0000Z-120918T0715Z/
COLLINGSWORTH TX-
134 AM CDT TUE SEP 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLLINGSWORTH
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2.

LAT...LON 3475 10054 3476 10054 3480 10053 3480 10023
      3474 10022 3474 10028
TIME...MOT...LOC 0634Z 343DEG 19KT 3468 10040

$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 11:41 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Sep 17, 11:41 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1141 PM CDT MON SEP 17 2012

.AVIATION...
FOR THE 06Z TAFS...LITTLE CHANGE TO PREVIOUS AVIATION AFD REASONING.
SFC HIGH PRESSURE BUILDING INTO THE REGION TONIGHT WILL CAUSE WINDS
TO GRADUALLY DECREASE IN SPEEDS...THEN BECOME SW AROUND 10 KTS OR
LESS AFTER SUNRISE TUESDAY AS THIS SFC HIGH PRESSURE SLIDES OFF TO
THE E AND S OF THE AREA. MID AND HIGH LEVEL CLOUDS WILL SLOWLY
DECREASE BY MIDDAY TUESDAY. VFR CONDITIONS ANTICIPATED NEXT 24 HOURS
AT ALL TAF SITES.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 1001 PM CDT MON SEP 17 2012/

UPDATE...

HAVE MADE A FAIRLY SUBSTANTIAL EVENING UPDATE AS SAT/RAD OBS TRENDS
ALL POINT TO IMMINENT RAIN IN HARTLEY...OLDHAM...AND DEAF SMITH
COUNTIES. A COMPACT AND MODEL UNDER FORECAST MID LVL VORT IS
CURRENTLY CROSSING FROM COLORADO INTO NE NM AND ASCENT IN ADVANCE OF
IT IS PROMOTING A BAND OF LIGHT TO MODERATE RAIN. RECENT OBS IN NM
SHOW THAT THE MID LVL RADAR RETURNS ARE IN FACT REACHING THE GROUND
AS RATON PICKED UP OVER A QUARTER INCH OF RAIN WITHOUT EVEN SEEING A
THUNDERSTORM. GIVEN THE CURRENT TRAJECTORY...THE HEAVIER RAIN SHOULD
MISS AMARILLO TO THE WEST...THOUGH LIGHT RAIN IS QUITE POSSIBLE IN
THE METRO. MUCAPE VALUES ARE LESS THAN 25 J/KG AND THE LAST LIGHTNING
STRIKE WAS ALMOST 3 HRS AGO...SO REMOVED THUNDER FROM THE FCST AND
HWO.

LOWS TONIGHT WILL LIKELY BE HELD UP BY INCREASED CLOUD COVER AND
BUMPED LOWS UP BY ABOUT 3 DEGREES OVERNIGHT. CLOUDS AND PRECIP SHOULD
CLEAR THE SRN PANHANDLES BY AROUND DAYBREAK TUE.

PREV DISCUSSION... /ISSUED 621 PM CDT MON SEP 17 2012/

AVIATION...
FOR THE 00Z TAFS...SFC COLD FRONT IS WELL SOUTH OF THE TX AND OK
PNHDLS. NORTH WINDS WILL CONTINUE TO DECREASE IN SPEEDS THIS
EVENING AS SFC HIGH PRESSURE BUILDS INTO THE REGION. WINDS ARE
EXPECTED TO BECOME SW AFTER SUNRISE TUESDAY AS THE SFC HIGH MOVES OFF
TO THE E AND S OF FCST AREA. SOME MID AND HIGH LEVEL CLOUDS
ANTICIPATED AS WELL. TSTM POTENTIAL THIS EVENING REMAINS LOW...WITH
CONFIDENCE EVEN LOWER THAT ANY TAF SITE WILL BE AFFECTED. AS A
RESULT... HAVE LEFT MENTION OUT OF THIS FCST CYCLE. GENERALLY VFR
CONDITIONS NEXT 24 HOURS AT ALL TAF SITES.

ANDRADE

PREV DISCUSSION... /ISSUED 315 PM CDT MON SEP 17 2012/

DISCUSSION...
NO REAL CHANGE FROM EARLIER FORECAST.  THIS EVENING LOOKS TO BE OUR
BEST OPPORTUNITY FOR THUNDERSTORMS...AS STRONG JET STREAK DROPS
SOUTHEAST INTO PANHANDLES.  HAVE INCREASED POPS SLIGHTLY ACROSS
SOUTHERN TEXAS PANHANDLE...AS CONVERGENCE ALONG 850 MB FRONT MAY
ENHANCE DEVELOPMENT.  LOW POPS RETAINED AFTER MIDNIGHT ACROSS FAR
SOUTHERN ZONES...WITH NO POPS THEREAFTER.

SURFACE WINDS EXPECTED TO DIMINISH QUICKLY THIS EVENING.  MOST
LOCATIONS EXPECTED TO DROP INTO 40 TONIGHT AS CLEARING OCCURS AND
HIGH PRESSURE SETTLES IN.  SOUTH WINDS RESUME ON TUESDAY...WITH MAX
TEMPERATURES CLOSE TO CLIMO.  SOUTHWEST WINDS ON WEDNESDAY ALLOW
FOR A WARM DAY...WITH MAX TEMPERATURES REACHING THE LOWER 90S IN
MANY SECTIONS.

MODELS ARE STILL NOT IN GOOD AGREEMENT THEREAFTER...REGARDING
SURFACE FEATURES.  WEAK COLD FRONT IS FORECAST TO MOVE INTO NORTHERN
SECTIONS WEDNESDAY NIGHT...WITH THIS FEATURE DISSIPATING ON
THURSDAY.  INCREASING CLOUDS HOWEVER...ESPECIALLY ACROSS NORTHERN
ZONES...WILL KEEP TEMPERATURES AT BAY.  STRONGER COLD FRONT ON
FRIDAY ALLOWS FOR NOTICABLE COOLING FRIDAY THROUGH SUNDAY...WITH
MODEST WARMUP COMMENCING ON MONDAY.  03

COCKRELL

FIRE WEATHER...
NORTH WINDS WILL QUICKLY DIMINISH THIS EVENING...BECOMING LIGHT AND
VARIABLE BEFORE SUNRISE.  SOUTH AND SOUTHWEST WINDS ON TUESDAY WILL
NOT BE STRONG.  SOUTHWEST WINDS EARLY WEDNESDAY WILL TREND TO
SOUTHEAST...AND WILL DIMINISH DURING THE AFTERNOON.  NO ELEVATED OR
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH MONDAY...AS
LIGHT TO MODERATE WINDS PREVAIL.  03

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Sep 18, 12:24 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1224 AM CDT TUE SEP 18 2012

OKZ001>003-TXZ001>020-181100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1224 AM CDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEASTERN TEXAS
PANHANDLE. SOME STORMS COULD BE STRONG WITH GUSTY WINDS UP TO 50 MPH
AND HAIL UP TO ONE HALF INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JACKSON

In the hours before

Special weather statement, Sep 17, 11:10 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1110 PM CDT MON SEP 17 2012

TXZ014-015-180500-
GRAY TX-WHEELER TX-
1110 PM CDT MON SEP 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHEELER AND
SOUTHEASTERN GRAY COUNTIES UNTIL MIDNIGHT CDT...

AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF KELLERVILLE...OR 15 MILES
SOUTHEAST OF LEFORS...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  MCLEAN...             KELLERVILLE...        ALANREED...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 131 AND 154.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

ANDRADE
Special weather statement, Sep 18, 12:24 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1224 AM CDT TUE SEP 18 2012

TXZ019-020-180600-
COLLINGSWORTH TX-DONLEY TX-
1224 AM CDT TUE SEP 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLINGSWORTH AND
SOUTHEASTERN DONLEY COUNTIES UNTIL 100 AM CDT...

AT 1220 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES WEST OF DOZIER...OR 19 MILES SOUTHWEST
OF SHAMROCK...MOVING SOUTH AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WELLINGTON...         QUAIL...              DOZIER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LG
Special weather statement, Sep 18, 12:40 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1240 AM CDT TUE SEP 18 2012

TXZ020-180615-
COLLINGSWORTH TX-
1240 AM CDT TUE SEP 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLINGSWORTH COUNTY
UNTIL 115 AM CDT...

AT 1237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF QUAIL...OR 16 MILES NORTH OF
MEMPHIS...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  QUAIL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LG

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.